Alert archive / North Carolina / Freeze Warnings in 2021

Freeze Warning 1, NWS Wakefield, VA

April 1, 20218 counties in North Carolina; 6 counties in Virginia

NWS Wakefield, VA issued this freeze warning at Apr 1, 2021, 3:29 AM EDT for 8 counties in North Carolina; 6 counties in Virginia. It took effect at Apr 2, 2021, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2021, 3:29 AM EDT (07:29 UTC)
In effect from
Apr 2, 2021, 2:00 AM EDT
Expired
Apr 2, 2021, 9:00 AM EDT
In force
7 hr
Issued by
NWS Wakefield, VA

Counties Bertie County, NC, Camden County, NC, Chowan County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC, City of Chesapeake, VA, City of Franklin, VA, City of Newport News, VA, City of Poquoson, VA, Southampton County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 58 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2021-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2021-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

713 
WWUS71 KAKQ 010729
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
329 AM EDT Thu Apr 1 2021

NCZ012>014-030-VAZ092-093-096-011530-
/O.UPG.KAKQ.FZ.A.0001.210402T0600Z-210402T1300Z/
/O.NEW.KAKQ.FZ.W.0001.210402T0600Z-210402T1300Z/
Northampton-Hertford-Gates-Bertie-Southampton-Isle of Wight-
Suffolk-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Franklin, 
Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, 
Lawson, Longview, Chuckatuck, Cleopus, Crittenden, Deanes, 
Downtown Suffolk, Driver, and Elwood
329 AM EDT Thu Apr 1 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Virginia, Southampton and Isle of Wight Counties, 
  and Suffolk. In North Carolina, Northampton, Hertford, Gates 
  and Bertie Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NCZ031-032-011530-
/O.NEW.KAKQ.FZ.W.0001.210402T0600Z-210402T1300Z/
Chowan-Perquimans-
Including the cities of Cape Colony, Edenton, Hancock, Macedonia,
Mavaton, Saint Johns, Valhalla, Jacocks, and Woodville
329 AM EDT Thu Apr 1 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Chowan and Perquimans Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
5 follow-up statements
673 
WWUS71 KAKQ 011100
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
700 AM EDT Thu Apr 1 2021

NCZ012>014-030>032-VAZ092-093-096-011900-
/O.CON.KAKQ.FZ.W.0001.210402T0600Z-210402T1300Z/
Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Southampton-
Isle of Wight-Suffolk-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Cape Colony, 
Edenton, Hancock, Macedonia, Mavaton, Saint Johns, Valhalla, 
Jacocks, Woodville, Franklin, Carrsville, Lees Mill, 
Benns Church, Bethel Church, Carrollton, Lawson, Longview, 
Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, 
Driver, and Elwood
700 AM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Virginia, Southampton and Isle of Wight Counties, 
  and Suffolk. In North Carolina, Bertie, Chowan, Gates, 
  Northampton, Hertford and Perquimans Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
778 
WWUS71 KAKQ 011638
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
1238 PM EDT Thu Apr 1 2021

NCZ015-016-VAZ097-020045-
/O.EXA.KAKQ.FZ.W.0001.210402T0600Z-210402T1300Z/
Pasquotank-Camden-Chesapeake-
Including the cities of Elizabeth City, Horseshoe, Lilly, Sharon,
Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, 
Fentress, Great Bridge, and Greenbrier
1238 PM EDT Thu Apr 1 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Virginia, Chesapeake. In North Carolina, Pasquotank 
  and Camden Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NCZ012>014-030>032-VAZ092-093-096-020045-
/O.CON.KAKQ.FZ.W.0001.210402T0600Z-210402T1300Z/
Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Southampton-
Isle of Wight-Suffolk-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Cape Colony, 
Edenton, Hancock, Macedonia, Mavaton, Saint Johns, Valhalla, 
Jacocks, Woodville, Franklin, Carrsville, Lees Mill, 
Benns Church, Bethel Church, Carrollton, Lawson, Longview, 
Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, 
Driver, and Elwood
1238 PM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Virginia, Southampton and Isle of Wight Counties, 
  and Suffolk. In North Carolina, Chowan, Gates, Northampton, 
  Hertford, Bertie and Perquimans Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
685 
WWUS71 KAKQ 011939
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
339 PM EDT Thu Apr 1 2021

VAZ523-524-020345-
/O.EXA.KAKQ.FZ.W.0001.210402T0600Z-210402T1300Z/
York-Newport News-
Including the cities of Grafton, Tabb, Beaconsdale, Denbigh, 
Fort Eustis, Hilton Village, Lee Hall, Menchville, 
and Newport News
339 PM EDT Thu Apr 1 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...York and Newport News Counties.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NCZ012>016-030>032-VAZ092-093-096-097-020345-
/O.CON.KAKQ.FZ.W.0001.210402T0600Z-210402T1300Z/
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Southampton-Isle of Wight-Suffolk-Chesapeake-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Elizabeth City, Horseshoe, Lilly, Sharon, Quitsna, Edenhouse, 
Merry Hill, Midway, Windsor, Cape Colony, Edenton, Hancock, 
Macedonia, Mavaton, Saint Johns, Valhalla, Jacocks, Woodville, 
Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, 
Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, 
Deanes, Downtown Suffolk, Driver, Elwood, Mount Pleasant, 
Bowers Hill, Chesapeake Airport, Deep Creek, Fentress, 
Great Bridge, and Greenbrier
339 PM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of southeast Virginia and northeast North 
  Carolina.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
976 
WWUS71 KAKQ 020128
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
928 PM EDT Thu Apr 1 2021

NCZ012>016-030>032-VAZ092-093-096-097-523-524-020930-
/O.CON.KAKQ.FZ.W.0001.210402T0600Z-210402T1300Z/
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Southampton-Isle of Wight-Suffolk-Chesapeake-York-
Newport News-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Elizabeth City, Horseshoe, Lilly, Sharon, Quitsna, Edenhouse, 
Merry Hill, Midway, Windsor, Cape Colony, Edenton, Hancock, 
Macedonia, Mavaton, Saint Johns, Valhalla, Jacocks, Woodville, 
Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, 
Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, 
Deanes, Downtown Suffolk, Driver, Elwood, Mount Pleasant, 
Bowers Hill, Chesapeake Airport, Deep Creek, Fentress, 
Great Bridge, Greenbrier, Grafton, Tabb, Beaconsdale, Denbigh, 
Fort Eustis, Hilton Village, Lee Hall, Menchville, 
and Newport News
928 PM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 degrees expected.

* WHERE...Portions of southeast Virginia and northeast North 
  Carolina.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
685 
WWUS71 KAKQ 021310
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
910 AM EDT Fri Apr 2 2021

NCZ012>016-030>032-VAZ092-093-096-097-523-524-021415-
/O.EXP.KAKQ.FZ.W.0001.000000T0000Z-210402T1300Z/
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Southampton-Isle of Wight-Suffolk-Chesapeake-York-
Newport News-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Elizabeth City, Horseshoe, Lilly, Sharon, Quitsna, Edenhouse, 
Merry Hill, Midway, Windsor, Cape Colony, Edenton, Hancock, 
Macedonia, Mavaton, Saint Johns, Valhalla, Jacocks, Woodville, 
Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, 
Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, 
Deanes, Downtown Suffolk, Driver, Elwood, Mount Pleasant, 
Bowers Hill, Chesapeake Airport, Deep Creek, Fentress, 
Great Bridge, Greenbrier, Grafton, Tabb, Beaconsdale, Denbigh, 
Fort Eustis, Hilton Village, Lee Hall, Menchville, 
and Newport News
910 AM EDT Fri Apr 2 2021

...FREEZE WARNING HAS EXPIRED...

$$

For more information from the National Weather Service visit
https://weather.gov/akq

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Apr 1, 2:00 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 1, 2:00 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
200 AM EDT Thu Apr 1 2021

.SYNOPSIS...
A strong cold front will cross the region overnight, bringing
widespread showers and embedded thunderstorms. Cold Canadian
high pressure builds across the region, bringing markedly cooler
temperatures for the end of the week.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
As of 920 PM EDT Wednesday...

Late this evening, a cold front was still northwest of the AKQ
forecast area. Thunderstorms that developed earlier today along a
pre-frontal sfc trough have nearly pushed to the south and east of
the area. Mainly dry wx prevails over most of the FA at this hour,
with temperatures in the upper 50s-60s. A few areas have
received 1.5-2.5" of rain (highest amounts from ASJ-CPK).
Elsewhere, totals have averaged in the 0.50-1.00" range.

Shower activity (low chc of isolated tstms SE) will once again
increase in coverage later tonight as the strong cold front
crosses the entire area from NNW-SSE (while an upper trough
currently over the Midwest amplifies as it propagates ESE).
Expect temperatures to quickly drop into the upper 40s-around
50F shortly following the FROPA. In addition, NW winds will
become gusty (especially near the coast) by late tonight
following the FROPA.

Additional on and off showers will continue tonight into Thu
morning, along and behind the front. Overnight lows will range
through the 40s.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH SATURDAY/...
As of 400 PM EDT Wednesday...

Lingering showers will move offshore by late Thu morning or
midday, as the front pushes farther out to sea. There could be a
stray shower Thu aftn/early evening, as the upper trough drops
into the region. Before the trough swings off the coast Fri
morning, there could even be a flurry over the Bay or eastern
shore area. Otherwise, becoming generally partly sunny during
Thu with highs only in the upper 40s to mid 50s.

Cool high pressure will then build into and over the region Thu
night into Sat aftn. A little concerned about clouds over ern
portions of the region late Thu night into Fri morning, not
allowing temps to drop to hard freeze levels in SE VA and NE NC.
But, for now, have gone with a Freeze Watch for some interior SE
VA and NE NC counties for late Thu night into Fri morning. Lows
will range from the upper 20s to mid 30s.

Partly to mostly sunny and very cool on Fri with highs only in
the mid to upper 40s. The colder night everywhere will be Fri
night with lows ranging from the mid 20s to lower 30s, under a
clear sky. Sunny or mostly sunny on Sat, with highs mainly in
the mid to upper 50s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 220 PM EDT Wednesday...

High pressure moves off the SE coast Sun and lingers there through
the extended. This will allow for temps to rebound to average temps
in the beginning of the week and above average temps for the middle
to end of the week. Mostly dry for the extended as well with just a
couple of weak shortwaves passing well to our NE Tues and Wed. A low
pressure system moving into the Great Lakes Thurs into Fri will bump
up PoPs to a slight chance (15-20%) by late Thurs, although models
suggest best chances will be late Thurs night into Fri.

Highs in the upper 60s to around 70F for most with low to mid 60s
for the Eastern Shore Sun and Mon, low to mid 70s for most with mid
to upper 60s for the Eastern Shore Tues, and mid to upper 70s for
most with upper 60s to lower 70s for the Eastern Shore Wed and
Thurs. Lows in the low to mid 40s Sun and Mon nights, upper 40s to
lower 50s Tues night, and low to mid 50s Wed night.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 200 AM EDT Thursday...

IFR-LIFR conditions across the terminals early this morning
ahead of a crossing cold front. Additional showers are expected
through mid to late morning, as the front and parent upper
trough crosses the region. Showers will improve CIGs to IFR,
then MVFR this morning, eventually reaching VFR by 14-15z at
RIC, and by early aftn for the remainder of the terminals. The
cold front will push out to sea during Thu, with a lingering
chance for light showers through mid-aftn as the upper low
drifts offshore. Light winds become gusty out of the N-NW
12-15 kt within the next few hours, w/gusts of 20-25kt through
early this evening.

Outlook: VFR conditions will then prevail Thu night through
Sat, as cool high pressure builds into and over the region.

&&

.MARINE...
As of 400 PM EDT Wednesday...

A strong cold front is slowly moving across the Appalachian
Mountains this afternoon. Ahead of this front the winds are
generally 10 to 15 kt out of the south. A solid line of convection
has also formed out ahead of the front and should move over the
waters between 6 and 10 PM tonight with brief heavy rain and gusty
winds.  The cold front itself will not cross the waters until closer
to midnight to 4 AM Thursday morning.  Once the front passes, the
winds will turn northwesterly 20 - 30 kt with gusty up to 35 kt
possible.  Have kept the current gale warning in place through
midday Thursday and added the last coastal zone along the Northern
NC coast as well with SCA conditions over the area rivers and
sounds.  Behind the initial surge of cold air,expect to see the
gradient relax a little, but should still see 20 - 30 kt conditions
continue into Thursday night as the Surface high pressure system is
still over the central US and the upper trough axis moves through
the Mid-Atlantic states.  Will likely need to raise SCA flags across
the entire region through Friday.

By Friday afternoon, expect to see the surface high pressure system
build far enough into the region that the winds should begin to
abate and drop below 20 kt.  For the remainder of the weekend,
expect relatively calmer conditions as the surface high slowly sinks
southward into the SE US and Gulf Coast States.  A weak back door
front may move across the waters late sunday and switch the winds
back to the north, but not anticipating winds strong enough for SCA
conditions.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Freeze Watch from late tonight through Friday morning for
     NCZ012>014-030.
VA...Freeze Watch from late tonight through Friday morning for
     VAZ092-093-096.
MARINE...Small Craft Advisory until 7 AM EDT Friday for ANZ635>638.
     Gale Warning until 1 PM EDT this afternoon for ANZ630>632-634-
     650-652-654-656-658.
     Small Craft Advisory until 7 AM EDT Friday for ANZ633.

&&

SYNOPSIS...TMG
NEAR TERM...ERI/TMG
SHORT TERM...MAM/TMG
LONG TERM...RMM
AVIATION...ERI/TMG
MARINE...ESS/RHR
Hazardous weather outlook, Mar 31, 9:56 PM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
956 PM EDT Wed Mar 31 2021

MDZ021>025-VAZ048-060>062-064>069-075>090-099-100-509>522-020200-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Accomack-Northampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
956 PM EDT Wed Mar 31 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015>017-031-032-102-VAZ095-097-098-523>525-020200-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
956 PM EDT Wed Mar 31 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Sub-freezing temperatures will be possible Thursday and Friday
nights, and could be hazardous to any crops or sensitive vegetation
that has begun to grow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>014-030-VAZ092-093-096-020200-
Northampton-Hertford-Gates-Bertie-Southampton-Isle of Wight-Suffolk-
956 PM EDT Wed Mar 31 2021

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

Sub-freezing temperatures are expected Thursday and Friday nights,
and could be hazardous to any crops or sensitive vegetation that has
begun to grow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 1, 12:44 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1244 AM EDT THU APR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     2 WNW QUEENS LAKE       37.30N 76.69W
03/31/2021                   YORK               VA   UTILITY COMPANY

            TREE DOWNED AND PARTIALLY BLOCKING ROAD AT
            VA-143 AND ROCHAMBEAU DR.

&&

05
Local storm report, Apr 1, 12:56 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 AM EDT THU APR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 WNW QUEENS LAKE       37.30N 76.69W
03/31/2021                   YORK               VA   UTILITY COMPANY

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            WNW QUEENS LAKE. TREE DOWNED AND PARTIALLY
            BLOCKING ROAD AT VA-143 AND ROCHAMBEAU DR.
            TIME IS RADAR ESTIMATED.

&&

05
Special weather statement, Apr 1, 2:53 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
253 AM EDT Thu Apr 1 2021

MDZ022>025-VAZ099-010730-
Wicomico-Maryland Beaches-Somerset-Inland Worcester-Accomack-
253 AM EDT Thu Apr 1 2021

...A LINE OF SHOWERS WILL AFFECT SOMERSET...SOUTHEASTERN WICOMICO...
WORCESTER AND ACCOMACK COUNTIES...

At 252 AM EDT, radar indicated showers were located along a line
extending from near Milton to near Delmar to near Deal Island.
Movement was southeast at 35 mph.

Wind gusts in excess of 40 mph are possible with these showers.

Locations impacted include...
Salisbury, Ocean City, Fruitland, Pocomoke City, Princess Anne,
University Of Maryland Eastern Shore, Salisbury University, Berlin,
Delmar, Selbyville, Snow Hill, Onancock, Parksley, Onley, Westover,
Parsonsburg, Marion Station, Newark, Lawsonia, Tangier, and Cape
Isle Of Wight.

Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3821 7509 3781 7537 3775 7548 3754 7558
      3789 7601 3790 7591 3795 7589 3796 7586
      3798 7586 3797 7590 3803 7587 3803 7582
      3807 7578 3808 7578 3806 7587 3812 7584
      3814 7579 3815 7585 3846 7563 3846 7505
TIME...MOT...LOC 0652Z 328DEG 29KT 3882 7531 3849 7552 3816 7584

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:51 PM EDTSpecial Weather StatementAKQCurrituck39 min
Mar 31, 8:50 PM EDTSpecial Marine WarningAKQ70 min
Apr 1, 2:53 AM EDTSpecial Weather StatementAKQAccomack37 min

Nearby

Freeze Warnings in North Carolina, 2021Freeze Warnings in Virginia, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.